Alert archive / Maryland / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 80, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 30, 2019, 4:33 PM EDT for Dorchester County, Maryland. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2019, 4:33 PM EDT (20:33 UTC)
- Expired
- May 30, 2019, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Dorchester County, MD
The radar
The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:52 PM EDT, 41 minutes earlier.
Area forecast discussion, May 30, 3:52 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 352 PM EDT Thu May 30 2019 .SYNOPSIS... A weak cold front will move into the area late tonight and Friday...bringing slightly cooler conditions heading into the weekend. A stronger cold front crosses the area late Sunday and will be followed by dry and seasonable weather early next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 220 PM EDT Thursday... Hot again this afternoon...a few places have reached the u90s. SW winds have generally kept dew points in check...generally through the l-m60s. Convection developing NNW of the FA...unlike yesterday though...tstms are limited back toward the higher terrain. CAMS are generally split on convective coverage into tonight. Will lean toward the highest PoPs from central VA N and NE through about midnight. A couple of the near term hi res models suggest that pcpn could linger toward the coast for a while after midnight. Otw...partly cloudy tonight w/ lows in the 60s-l70s. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... As of 230 PM EDT Thursday... Upper level ridge breaks down tonight...w/ a weak sfc boundary setting S into the local area by Fri afternoon. A wind shift from WSW to N or VRB expected by Fri afternoon for most areas. Going partly cloudy Fri w/ PoPs increasing to 30-50% central/SW and SE while remaining aob 15% over NE portions of the FA. A strong s/w is forecast progged to approach from the WNW and move across srn VA Fri night. Keeping PoPs 30-50%...mainly from central VA on S and SE until after midnight Fri night. That feature exits early Sat leaving behind little support/trigger for pcpn into Sat evening/night. Highs Fri in the m-u80s inland...l-m80s at the coast. Lows Fri night in the l-m60s...except around 70F at the coast in SE VA-NE NC. Highs Sat in the m80s inland...u70s-l80s at the coast. Lows Sat night in the l-m60s W to the u60s E. Trough aloft amplifies into the region pushing a sfc cold front across the region Sun (afternoon/evening). Expecting partly sunny/VRB clouds w/ PoPs 30-40%. Highs A few of the models have trended drier wrt SHRAs/tstms. SCT- widespread SHRAs/tstms (PoPs 40-50%). Highs in the m80s inland...u70s-l80s at the coast. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... As of 355 PM EDT Wednesday... The trough aloft amplifies into the region pushing a sfc cold front across the region Sun (afternoon/evening) resulting in increased coverage of clouds and SHRAs/tstms. potentially resulting in SCT- widespread SHRAs/tstms (PoPs 40-50%). Drying out and more seasonable for Mon-Tue. Increasing clouds/PoPs again by WED. Lows Sat night in the l-m60s...except around 70F near the coast in SE VA-NE NC. Highs Sun mainly in the l-m80s...except in the u70s- around 80F on the ern shore. Lows Sun night from the M50s NW to the m60s SE. Highs Mon 75-80F. Lows Mon night in the 50s...except 60-65F at the coast. Highs Tue in the u70s-l80s. Highs Wed in the l-m80s. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... As of 235 PM EDT Thursday... Region remains in warm sector this afternoon w/ a frontal boundary draped E-W just to the N. SCT-BKN CU/AC into this evening. That front approaches from the N by late this evening then settles over central/srn VA Fri. Some hi-res models have potential for ISOLD-SCT SHRAs/tstms invof RIC-SBY after 22Z/30-00Z/31. Generally remaining VFR through the 18Z TAF forecast period. SCT SHRAs/tstms are possible by late Fri afternoon into Sat (highest probs over srn central/SE VA and NE NC). A stronger cold front crosses the region late Sun w/ possible SHRAs/tstms. VFR Mon-Tue. && .MARINE... As of 315 PM EDT Thursday... An area of low pressure tracks into ern Canada by tonight as its associated (weak) cold front moves toward the area. The pressure gradient is expected to briefly tighten ahead of the cold front (especially S) early this evening through the first part of tonight. This will cause SW winds to increase to 15-20 kt over the Coastal Waters S of Cape Charles by 00-03z Fri. Winds turn to the NW Fri AM and diminish to ~10 kt over all marine zones by 12-15z Fri. No SCA headlines with this package, but a few gusts to SCA criteria are possible on the Currituck Sound/coastal waters S of the VA-NC border late this evening/tonight (especially at elevated sites). In addition, SMWs/MWSs may be needed this evening due to isolated- scattered tstms (best chc of tstms is over the nrn marine zones). Seas are expected to build to ~3 ft (4 ft seas possible 20 nm offshore) tonight, with`up to 2 ft waves on the Ches Bay. The front is expected to stall in NC on Fri and another area of low pressure is progged to track along it during the day before moving offshore early Sat AM. While there is a chc of tstms (mainly S) Fri/Fri night, predominant winds will remain below SCA levels. Tranquil marine conditions are then expected for the weekend (outside of isolated-scattered tstms). && .CLIMATE... As of 330 AM EDT Thursday... * A top 3 warmest May is expected at Richmond, Norfolk, Elizabeth City given the expected heat to finish the month (good chance for Norfolk and Elizabeth City to be the #1 warmest). Current projections are for Salisbury to be either 5th or 6th warmest. Daily records for Today/Thu (5/30) are as follows: * Thu 5/30: Record High Record High Min * Richmond: 98 (1991) 72 (2018) * Norfolk: 99 (1991) 72 (2018) * Salisbury: 95 (2011) 71 (1959) * Eliz City: 96 (2011) 74 (2011) * Number of Days of 90F+ in May: * Site Avg 2019 (thru 5/29) Most (Year) * Richmond: 2 days 6 days 11 days (1962) * Norfolk: 2 days 5 days 13 days (1880) * Salisbury: 1 day 2 days 7 days (1991) * Eliz City: 2 days 7 days 9 days (1944) && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAM NEAR TERM...ALB SHORT TERM...ALB LONG TERM...ALB AVIATION...ALB MARINE...ERI/JDM CLIMATE...AKQ
Hazardous weather outlook, May 30, 3:32 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Wakefield VA 332 PM EDT Thu May 30 2019 MDZ021>025-VAZ048-061-062-064-069-075>078-083>086-099-100-509>512- 515>522-311945- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Cumberland-Goochland-Caroline-Powhatan-Westmoreland- Richmond-Northumberland-Lancaster-New Kent-Gloucester-Middlesex- Mathews-Accomack-Northampton-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 332 PM EDT Thu May 30 2019 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected this evening. Storms may be accompanied by strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-311945- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans- 332 PM EDT Thu May 30 2019 ...INCREASED FIRE DANGER IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. INCREASED FIRE DANGER. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms will be possible across the outlook area Friday afternoon and night...as a cold front drops across the area. Isolated severe thunderstorms are possible, with damaging wind gusts and large hail as the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ060-065>068-079>082-087>090-092-093-095>098-513-514- 523>525-311945- Eastern Currituck-Prince Edward-Mecklenburg-Lunenburg-Nottoway- Amelia-Brunswick-Dinwiddie-Prince George-Charles City-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)-York-Newport News- Hampton/Poquoson- 332 PM EDT Thu May 30 2019 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms will be possible across the outlook area Friday afternoon and night...as a cold front drops across the area. Isolated severe thunderstorms are possible, with damaging wind gusts and large hail as the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 30, 12:59 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1259 PM EDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG EASTVILLE 37.35N 75.94W
05/29/2019 NORTHAMPTON VA EMERGENCY MNGR
SEVERAL TREES DOWN AND SOME LIGHT DAMAGE TO
WEAK STRUCTURES IN EASTVILLE.
&&
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:49 PM EDT | Special Marine Warning | AKQ | 26 min | |
| May 29, 9:05 PM EDT | Special Weather Statement | AKQ | Accomack | 25 min |
| May 29, 9:11 PM EDT | Special Marine Warning | AKQ | 49 min | |
| May 29, 9:31 PM EDT | Special Marine Warning | AKQ | 29 min | |
| May 29, 9:42 PM EDT | Special Weather Statement | AKQ | Northampton | 48 min |
| May 29, 9:53 PM EDT | Special Marine Warning | AKQ | 37 min | |
| May 29, 9:55 PM EDT | Special Marine Warning | AKQ | 48 min | |
| May 30, 7:40 PM EDT | Tornado Warning | AKQ | Caroline | 35 min |
| May 30, 5:13 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester, Wicomico | 24 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.